Alert archive / South Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 39, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jul 20, 2021, 9:16 AM EDT for 4 counties in South Carolina. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 9:16 AM EDT (13:16 UTC)
- Expired
- Jul 20, 2021, 12:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Edgefield County, SC, Lexington County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 48 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WGUS82 KCAE 201316
FLSCAE
Flood Advisory
National Weather Service Columbia SC
916 AM EDT Tue Jul 20 2021
SCC003-037-063-081-201615-
/O.NEW.KCAE.FA.Y.0039.210720T1316Z-210720T1615Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aiken SC-Edgefield SC-Lexington SC-Saluda SC-
916 AM EDT Tue Jul 20 2021
The National Weather Service in Columbia has issued a
* Urban and Small Stream Flood Advisory for Poor Drainage Areas
for...
Northeastern Aiken County in central South Carolina...
East Central Edgefield County in central South Carolina...
Southwestern Lexington County in central South Carolina...
Southeastern Saluda County in central South Carolina...
* Until 1215 PM EDT.
* At 916 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms overnight. This is causing urban and small stream
flooding. Overflowing poor drainage areas have already caused
minor flooding in the advisory area. Between 2 and 5 inches of
rain have fallen.
* Some locations that will experience flooding include...
Batesburg-Leesville, Ridge Spring, Monetta, Ward, Hibernia,
Kneece, Samaria Fire Station, New Holland, Steedman and Cedar Pond
Campground.
Additional rainfall amounts up to 1 inch are expected over the area.
This additional rain will result in minor flooding.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 23 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Report any flooding directly to the Columbia National Weather
Service at 803 234 4115 when it is safe to do so. You can also send
reports by Facebook or Twitter to NWSColumbia or by e-mail at
NWS.Columbia@noaa.gov.
&&
LAT...LON 3392 8171 3394 8156 3377 8136 3370 8136
3368 8150 3366 8159 3367 8170 3372 8174
3385 8179
$$
LCVWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jul 20, 8:03 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 20, 8:03 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Columbia SC 803 AM EDT Tue Jul 20 2021 .SYNOPSIS... A nearly stationary front, and copious atmospheric moisture, will continue to provide high chances of showers and thunderstorms again Today. A transition to more typical summerlike weather, with a chance of mainly afternoon and evening thunderstorms, expected mid to late week. && .NEAR TERM /THROUGH TONIGHT/... It would appear as if there will be similar conditions as the past few days. Pwat values remain high, with readings over 2 inches across the area. Plenty of low-level boundaries will combine with weak upper shortwaves moving through on a southwest flow aloft. With the sounding profiles very moist throughout, the majority of the rain will be in the form of showers, with only isolated to scattered thunderstorms possible due to limited instability. Portions of the area are under a slight risk of heavy rainfall. Rainfall may be heavy at times, and this could cause some flooding issues in urban areas, and in rural areas that have already received significant rainfall amounts over the last day. Daytime highs will only be in the low to mid 80s due the amount of clouds, moisture, and expected afternoon rains. Lows tonight back down to around 70 degrees. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Array of guidance continues to indicate that the closed low will retrograde westward into TX/SW US, while the upper trough deepens over the NE and Mid Atlantic coast, through the period. Upper flow over our region will transition into more W/NW Wednesday, with h5 streamline analysis still indicating appearance of some convergence aloft. Ensembles agree on maintaining high moisture over the region Wednesday, then shifting the band of greatest moisture a little farther south towards the S FA and the coast, with some drier air moving in across the north, Wed nt/Thu. NBM responds with a trend towards lesser POPs. && .LONG TERM /THURSDAY THROUGH MONDAY/... Ensemble guidance continues in good agreement that the east coast upper trough remains over the east coast, with NW flow aloft for our region, and PW values near climatological normals. By late in the forecast period, the upper trough is expected to lift, with weak high pressure axis aloft shifting into our region. Will expect a typical summerlike pattern through much of the period with scattered mainly diurnal convection && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Varied restrictions for the remainder of the day. Short periods of VFR outside of rain and thunderstorms, but mainly MVFR/IFR. LIFR/IFR visibilities will improve at Augusta terminals by 13z and ceilings should begin lifting to MVFR by noon due to better mixing thru rainfall. Confidence is still low in the timing and location of, if any, VFR improvement. Brief periods of clearing possible but for the most part MVFR outside of rain and storms. Overnight conditions will be dependent on location of rainfall this evening. Winds outside of any convection should generally be light and variable. EXTENDED AVIATION OUTLOOK...Restrictions possible each day within thunderstorms and early morning stratus/fog. Chances of restrictions may decrease later this week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 20, 3:58 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 358 AM EDT Tue Jul 20 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-210800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 358 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Locally heavy rain possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:14 PM EDT | Areal Flood Advisory | CAE | Calhoun, Clarendon, Orangeburg | 2 hr |
| Jul 19, 9:02 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Edgefield, Lexington, Richland, Saluda | 3 hr |
| Jul 19, 11:39 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 111 min |
| Jul 20, 1:18 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
| Jul 20, 4:05 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield | 3 hr |
| Jul 20, 5:07 PM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Lexington, Saluda | 3 hr |
Nearby
Areal Flood Advisories in South Carolina, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.